Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Lamictal side effects (GI, The Rash others) St. John

Posted by BeckyB on June 16, 2004, at 19:02:48

In reply to Re: Lamictal side effects, posted by St. John on May 11, 2004, at 15:02:27

> > Isn't it facinating that NONE of the literature indicates that Lamictal has the gastrointestinal complications I'm mentioning--nothing that says like other mood stabilizers, some people have the nasuea/distress. Oh well, got to preserve the market.>>

I've been lurking on this board today because I was just given a Lamictal Rx by a neurologist for off-label treatment of spasticity. I've been on some pretty potent drugs for several years and thought I was immune to the "Oh my lord!" effect of reading the "adverse events" section of drug prescribing info, but the one for Lamictal is in a league of its own, so I've been searching for any real life experiences, which brought me here.

Anyway, the package insert for Lamictal lists nausea, vomiting, dyspepsia, flatulence, gastritis, constipation and diahrrea as possible adverse GI effects. It also includes a "black box" warning (repeated several times) of symptoms of a possibly dangerous hypersensitivy reaction: not just the rash and itchiness that have been mentioned several times on the board, but fever plus swollen lymph glands, even without an evident rash.

The entire insert is on-line at http://us.gsk.com/products/assets/us_lamictal.pdf (but be prepared for an "Oh my lord!" reaction; I'll bet GSK's legal department was more involved in producing it than was their marketing department.)

There's also a discussion of Lamictal pros and cons by a patient at http://www.crazymeds.org/lamictal.html, which points out that "when you look at the PI sheet and actually look at the odds you have a 1 in 10 chance of getting some kind of rash with Lamictal. Not necessarily The Rash, just some random rash." I think he underplays the potential seriousness of a rash (e.g, he says "Once you see the first symptoms and stop taking Lamictal, The Rash goes away and you're safe! Problem solved!" -- not necessarily so, according to the PI. But the site still has good info, including what seems to be a decent translation of some of the incredibly complicated titration/discontinuation schedules recommended by GSK, and potential interations.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:BeckyB thread:238206
URL: http://www.dr-bob.org/babble/20040614/msgs/357364.html